Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 2007, 6:09 PM EDT for Barnstable County, Massachusetts. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 6:09 PM EDT (22:09 UTC)
- Expired
- Jul 6, 2007, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Barnstable County, MA
The radar
The Boston radar (KBOX), 92 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:32 PM EDT | TSTM WND DMG | Brewster, MA | TREE LIMBS AND WIRES DOWN. |
| Jul 6, 6:32 PM EDT | TSTM WND DMG | Orleans, MA | LARGE TREE LIMBS DOWN. |
| Jul 6, 6:32 PM EDT | HAIL 0.75 | Orleans, MA | PENNY SIZED HAIL. |
| Jul 6, 6:35 PM EDT | TSTM WND DMG | Eastham, MA | TREE LIMBS AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 062210
SVRBOX
MAC001-062245-
/O.NEW.KBOX.SV.W.0085.070706T2209Z-070706T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 645 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CAPE COD BAY NORTH OF DENNIS...AND WAS MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BREWSTER BY 620 PM EDT...
ORLEANS AND EASTHAM BY 630 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4173 7023 4176 7021 4176 7010 4178 7005
4182 7002 4185 7001 4185 6992 4182 6991
4176 6992 4171 6991
$$
JWD2 follow-up statements
000
WWUS51 KBOX 062225
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT FRI JUL 6 2007
MAC001-062245-
/O.CON.KBOX.SV.W.0085.000000T0000Z-070706T2245Z/
BARNSTABLE MA-
625 PM EDT FRI JUL 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL BARNSTABLE COUNTY...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BREWSTER...AND WAS MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ORLEANS AND EASTHAM BY 635 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...STRONG WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4173 7023 4176 7021 4176 7010 4178 7005
4182 7002 4185 7001 4185 6992 4182 6991
4176 6992 4171 6991
$$
JWD000
WWUS51 KBOX 062239
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT FRI JUL 6 2007
MAC001-062249-
/O.EXP.KBOX.SV.W.0085.000000T0000Z-070706T2245Z/
BARNSTABLE MA-
639 PM EDT FRI JUL 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARNSTABLE COUNTY
EXPIRES AT 645 PM EDT...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
SEVERE THUNDERSTORM NEAR ORLEANS...MOVING EAST AT 30 MPH. THE STORM
WILL MOVE OFFSHORE BY 645 PM EDT.
LAT...LON 4173 7023 4176 7021 4176 7010 4178 7005
4182 7002 4185 7001 4185 6992 4182 6991
4176 6992 4171 6991
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:10 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 6, 5:10 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT FRI JUL 6 2007
.SYNOPSIS...
SEASONABLY WARM WEATHER WILL TRANSITION TO HOT TEMPERATURES SUNDAY
AND MONDAY...THEN LIKELY BACK TO SEASONABLE WARMTH. WIDESPREAD
THUNDERSTORMS THIS EVENING...THEN MAINLY DRY WEATHER EXPECTED
SATURDAY AND SUNDAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED NEXT
WEEK.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...MESO UPDATE
LATEST MESOANALYSIS FROM SPC INDICATES SURFACE CONVERGENCE FOCUSED
OVER SOUTHEAST MA AND SOUTHERN RI AT 5 PM. MIXED LAYER CAPE FROM
LOWEST 100 MB AROUND 1000J/KG ACROSS THIS AREA...WITH LOWER VALUES
ELSEWHERE. THEREFORE...FOCUS FOR STORMS WILL BE OVER THIS AREA -
SOUTHEAST MA /INCLUDING CAPE AND ISLANDS/ AND SOUTHERN RI. STRONGEST
STORMS WILL CONTINUE TO BE CAPABLE OF STRONG WINDS AND LARGE HAIL.
FARTHER TO THE NORTHWEST - CT/WESTERN AND CENTRAL MA INTO SOUTHERN NH
STORMS ARE MUCH WEAKER...AS ATMOSPHERE HAS BEEN OVERTURNED FROM EARLIER
CONVECTION. THEREFORE...RISK OF SEVERE WEATHER ACROSS THIS AREA IS
VERY LOW.
COLD POOL ALOFT MOVES OFFSHORE AFTER 00Z...SO CONVECTION SHOULD
COLLAPSE WITH SUNSET OR SHORTLY THEREAFTER.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/...
EXPECT CLEARING OVERNIGHT AND A SUNNY START TO SATURDAY. THEN SHORT
WAVE ENERGY IN NW FLOW BRINGS CLOUDS AND A SLIGHT RISK OF SHOWERS TO
SW NH AND FAR N MA LATE IN THE AFTERNOON. ANOTHER STRONG JETLET
APPROACHES NEW ENGLAND LATE SATURDAY...ALTHOUGH ALL BUT EXTREME NE
PORTION OF AREA LOOK TO BE ON UNFAVORABLE RF QUAD.
MAV TEMPS LOOK REASONABLE FOR TONIGHT AND SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
*** HOT AND HUMID WEATHER REMAINS ON TRACK FOR SUNDAY AND ESPECIALLY
MONDAY ***
SATURDAY NIGHT...
A LOW CHANCE OF A SHOWER OR TSTM ACROSS NORTHERN MA AND SOUTHERN NH
AS ONE LAST NORTHERN STREAM IMPULSE MOVES ACROSS NORTHERN NEW
ENGLAND BEFORE HEIGHT RISES COMMENCE SUNDAY. DRY WEATHER SHOULD
PREVAIL ACROSS CT/RI AND SE MASS.
SUNDAY...
GOOD MULTI MODEL AGREEMENT ON VERY WARM AIR ARRIVING INTO SOUTHERN
NEW ENGLAND SUN AFTERNOON...WITH NAM/GFS AND 12Z ECMWF INDICATING
+20C AT 850 MB OVERSPREADING THE REGION BY DAYS END. 925 MB TEMPS
CLIMB TO +25C. ARRIVAL OF VERY WARM AIR ALOFT MAY BE DELAYED JUST
ENOUGH /AFTER MAX HEATING/ TO PRECLUDE 90+ TEMPS OVER EASTERN MA.
THEREFORE...HOTTEST TEMPS LIKELY ACROSS NORTHERN CT-RI AND
WESTERN-CENTRAL MA INTO CHESHIRE COUNTY NH.
SHOULD BE A DRY DAY SUNDAY AS WARM FRONT WELL NORTH OF THE REGION
AND MODEST HEIGHT RISES TAKE PLACE OVER NEW ENGLAND PROVIDING A WEAK
CAP.
MONDAY...
12Z NAM APPEARS TO BE AN OUTLIER WITH ITS BACKDOOR FRONT ACROSS
NORTHEAST MA. ALL OTHER 12Z GUIDANCE /INCLUDING ECMWF/ IS MUCH
FLATTER WITH MID LEVEL TROF OVER THE MARITIMES. THIS WOULD SUPPORT A
MUCH FARTHER NORTH FRONTAL POSITION. THEREFORE...WE WILL FOLLOW
MODEL CONSENSUS AND KEEP THE ENTIRE REGION IN WARM SECTOR.
HIGH CONFIDENCE ON TEMPS SOARING INTO THE 90S AWAY FROM THE SOUTH
COAST...GIVEN NAM/GFS AND 12Z ECMWF ALL INDICATE 20C AT 850 WITH 925
MB TEMPS 26C. THESE TEMPS ALOFT COMBINED WITH SW SURFACE WINDS WILL
SUPPORT LOW TO MID 90S AWAY FROM THE SOUTH COAST MON.
SHOWERS AND TSTMS ARE PSBL MON AFTERNOON AND NIGHT AS COLD FRONT
MOVES SOUTHEAST FROM CANADA.
TUESDAY THROUGH FRIDAY...
TYPICAL SUMMER FORECAST THIS PERIOD WITH CHANCE OF SHOWERS AND TSTMS
EVERYDAY. UNCERTAINTY IS ABOVE AVERAGE THIS PERIOD...SO LIMITED POPS
TO CHANCE WITH COVERAGE OF CONVECTION ISOLATED TO WIDELY SCATTERED.
THERE IS SOME MULTI MODEL SUPPORT FOR INCREASING POPS THU OR FRI.
FRONTAL BOUNDARY LIKELY TO MOVE OFFSHORE SOMETIME TUE...BRINGING AN END
TO OUR BRIEF HOT AND HUMID WEATHER FROM MON. THEREFORE...LOOKING AT
SEASONABLY WARM WEATHER TUE. WILL HAVE TO HOLD ONTO CHANCE OF
SHOWERS OR TSTMS...AS TIMING OF FRONTAL DEPARTURE SOMEWHAT
UNCERTAIN.
WEDNESDAY/THURSDAY & FRIDAY...
LOTS OF UNCERTAINTY HERE AS 12Z ECMWF DRIVES TUE FRONTAL BOUNDARY
WAY OFFSHORE WITH CANADIAN HIGH PRES BUILDING OVER NEW ENGLAND WED
AND THU...PROVIDING COOLER AND DRY WEATHER. HOWEVER...12Z ECMWF
APPEARS TO BE MOST ROBUST WITH THIS IDEA WHEN COMPARED TO THE 12Z
GFS/GGEM AND UKMET. THEREFORE WE WILL STICK CLOSE WITH HPC GUID AND
FORECAST LOW POPS THROUGH THE PERIOD AS THAT FRONTAL BOUNDARY MAY
MEANDER CLOSE TO SOUTHERN NEW ENGLAND.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WITH A FEW PRODUCING HAIL AND WIND GUSTS 40 TO 50 KT
ARE MAIN ISSUE THROUGH ABOUT 01Z THIS EVENING. EXPECT CLEARING SKIES
OVERNIGHT WITH A FEW VALLEY FOG PATCHES...ESPECIALLY WHERE HEAVIER
SHRA FELL. MOSTLY CLEAR SKIES TO START SATURDAY...THEN SCT-BKN
CLOUDS AROUND 5 TO 6 THOUSAND FEET WITH PERHAPS BKN MID DECK 8 TO 10
THOUSAND FEET AFTER 18Z SATURDAY.
OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
VFR EXPECTED THROUGH MUCH OF THE PERIOD. MVFR CONDITIONS POSSIBLE IN
ISOLATED TO WIDELY SCATTERED TSTMS SAT NIGHT AND THEN AGAIN LATE MON
THROUGH WED. MVFR VSBY PSBL IN HAZE SUN AND MON ALONG SOUTH COASTAL
TERMINALS.
&&
.MARINE...
WILL LET HIGH SURF ADVISORY EXPIRE AS SWELLS GRADUALLY DECAYING.
HOWEVER...STILL ENOUGH AMPLITUDE TO KEEP SCA FOR HAZARDOUS SEAS IN
FOR TONIGHT. HAVE EXTENDED SEVERAL HOURS INTO THE OVERNIGHT HOURS.
BENIGN CONDITIONS ARE EXPECTED FOR SATURDAY.
SAT NIGHT THROUGH WED...
TRANQUIL BOATING WEATHER SAT NIGHT...OUTSIDE OF ISOLATED TSTM
EASTERN MA WATERS. SW WINDS INCREASE TO 15-20 KT WITH PSBL GUSTS TO
25 KT SUN AND MON. WIDESPREAD TSTMS PSBL LATE MON AND MON NGT WITH
APPROACHING COLD FRONT. TSTMS MAY LINGER INTO EARLY TUE IF FRONT IS
SLOW TO MOVE OFFSHORE. VSBY MAY BE REDUCED IN HAZE SUN AND MON AND
HIGH DEW PT AIR MOVES ACROSS THE AREA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ020-023-
024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
SATURDAY FOR ANZ254-255.
&&
SYNOPSIS...NOCERA
NEAR TERM...NOCERA/THOMPSON
SHORT TERM...THOMPSON
LONG TERM...NOCERA
AVIATION...NOCERA/THOMPSON
MARINE...NOCERA/THOMPSONHazardous weather outlook, Jul 6, 4:38 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 438 PM EDT FRI JUL 6 2007 CTZ002>004-MAZ002>019-021-022-026-NHZ011-012-015-RIZ001>005-072045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 438 PM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING...ESPECIALLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. STORMS WILL DIMINISH RAPIDLY WITH SUNSET. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT WEATHER APPEARS LIKELY SUNDAY AND ESPECIALLY MONDAY ACROSS SOUTHERN NEW ENGLAND...AWAY FROM THE SOUTH COAST. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY BE REQUIRED SUNDAY AND OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-023-024-RIZ006>008-072045- SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 438 PM EDT FRI JUL 6 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING...ESPECIALLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. STORMS WILL DIMINISH RAPIDLY WITH SUNSET. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-072045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 438 PM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING...ESPECIALLY ACROSS THE COASTAL WATERS OF MASSACHUSETTS AND RHODE ISLAND. STORMS WILL DIMINISH RAPIDLY WITH SUNSET. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
In the hours before
Special weather statement, Jul 6, 4:48 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 448 PM EDT FRI JUL 6 2007 MAZ017-018-020-021-RIZ002>007-062130- BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-WESTERN KENT RI-WESTERN PLYMOUTH MA- 448 PM EDT FRI JUL 6 2007 ...SCATTERED STRONG THUNDERSTORMS MOVING THROUGH RHODE ISLAND... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED STRONG THUNDERSTORMS FROM EXETER AND PAWTUCKET RHODE ISLAND TO ATTLEBOROUGH MASSACHUSETTS...MOVING SOUTHEAST AT 25 MPH. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL... WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. THE THUNDERSTORMS WILL BE NEAR... TAUNTON AND WARWICK BY 500 PM EDT... WARREN AND BRISTOL BY 510 PM EDT... TIVERTON AND PRUDENCE ISLAND BY 520 PM EDT. GET INSIDE WHEN THUNDERSTORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
Special weather statement, Jul 6, 4:54 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 454 PM EDT FRI JUL 6 2007 MAZ019-062145- EASTERN PLYMOUTH MA- 454 PM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORM NEAR HANOVER AND NORWELL... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL BETWEEN HANOVER AND NORWELL...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... MARSHFIELD BY 500 PM EDT... DUXBURY BY 515 PM EDT. GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
Special weather statement, Jul 6, 5:06 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 506 PM EDT FRI JUL 6 2007 MAZ020-RIZ005-007-062145- BRISTOL RI-NEWPORT RI-SOUTHERN BRISTOL MA- 506 PM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORM NEAR BRISTOL RHODE ISLAND... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER BRISTOL...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... TIVERTON BY 515 PM EDT... DARTMOUTH BY 540 PM EDT. GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
Local storm report, Jul 6, 5:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL NORTHFIELD 42.71N 72.44W
07/06/2007 M0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZED HAIL.
0215 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/06/2007 FRANKLIN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
0223 PM TSTM WND DMG HINSDALE 42.79N 72.49W
07/06/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN FROM RINDGE TO JAFFREY.
0225 PM TSTM WND DMG ORANGE 42.59N 72.30W
07/06/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN.
0240 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/06/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN.
0250 PM HAIL WILBRAHAM 42.14N 72.44W
07/06/2007 M0.75 INCH HAMPDEN MA AMATEUR RADIO
PENNY SIZED HAIL.
0253 PM TSTM WND DMG LUDLOW 42.17N 72.48W
07/06/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
0348 PM TSTM WND DMG AYER 42.56N 71.59W
07/06/2007 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ACROSS RAILROAD TRACKS.
0352 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/06/2007 ESSEX MA AMATEUR RADIO
TWO LARGE TREES DOWN...ONE ON HIGH STREET AND ONE ON
LOVEJOY ROAD.
0354 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
07/06/2007 HARTFORD CT AMATEUR RADIO
LARGE TREE AND WIRES DOWN ON GRISWOLD STREET.
0401 PM LIGHTNING GLASTONBURY 41.70N 72.60W
07/06/2007 HARTFORD CT AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON CHESTNUT HILL ROAD.
0407 PM TSTM WND DMG MIDDLETON 42.60N 71.02W
07/06/2007 ESSEX MA AMATEUR RADIO
WIRES DOWN ON ESSEX STREET.
0407 PM HAIL MIDDLETON 42.60N 71.02W
07/06/2007 M0.75 INCH ESSEX MA AMATEUR RADIO
PENNY SIZED HAIL.
0407 PM TSTM WND DMG MIDDLETON 42.60N 71.02W
07/06/2007 ESSEX MA AMATEUR RADIO
TREE DOWN ON FULLER POND ROAD.
0409 PM TSTM WND DMG PEABODY 42.53N 70.97W
07/06/2007 ESSEX MA AMATEUR RADIO
LARGE BRANCHES AND TREE DOWN.
0411 PM TSTM WND DMG IPSWICH 42.68N 70.83W
07/06/2007 ESSEX MA AMATEUR RADIO
TREE DOWN ON 25TH STREET.
0412 PM TSTM WND DMG METHUEN 42.72N 71.18W
07/06/2007 ESSEX MA AMATEUR RADIO
TREE DOWN ON ARMSTRONG STREET.
0413 PM TSTM WND DMG SALEM 42.53N 70.87W
07/06/2007 ESSEX MA AMATEUR RADIO
TREES DOWN ON NICHOL STREET. WIRES DOWN ON BOSTON STREET.
0424 PM TSTM WND DMG PEABODY 42.53N 70.97W
07/06/2007 ESSEX MA AMATEUR RADIO
TREES DOWN ON HILL TOP ROAD. OUTSIDE GAZEBO BLOWN OVER
AND INTO NEIGHBORS YARD.
0424 PM TSTM WND DMG SAUGUS 42.47N 71.02W
07/06/2007 ESSEX MA AMATEUR RADIO
WIRES DOWN ON CENTRAL STREET.
0425 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/06/2007 ESSEX MA AMATEUR RADIO
WIRES DOWN ON TOPSFIELD ROAD.
0426 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/06/2007 ESSEX MA AMATEUR RADIO
25 FOOT TREE BRANCH AND WIRES DOWN ON OAK RIDGE ROAD.
0430 PM LIGHTNING BEVERLY 42.56N 70.84W
07/06/2007 ESSEX MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON MIDDLEBOROUGH LANE.
0533 PM HAIL WESTPORT 41.67N 71.10W
07/06/2007 M0.88 INCH BRISTOL MA AMATEUR RADIO
NICKEL SIZED HAIL.
&&
JWDSpecial weather statement, Jul 6, 5:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 538 PM EDT FRI JUL 6 2007 MAZ022-062245- BARNSTABLE MA- 538 PM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORM HEADING FOR THE OUTER CAPE... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CAPE COD BAY ABOUT 9 MILES WEST OF PROVINCETOWN...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL CROSS THE OUTER CAPE AND WILL BE NEAR... PROVINCETOWN BY 600 PM EDT... TRURO BY 610 PM EDT... WELLFLEET BY 620 PM EDT. GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
Special weather statement, Jul 6, 5:51 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 551 PM EDT FRI JUL 6 2007 MAZ022-062245- BARNSTABLE MA- 551 PM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORMS APPROACHING CAPE COD... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CAPE COD BAY 4 MILES SOUTHWEST OF PROVINCETOWN...MOVING EAST AT 25 MPH. THESE THUNDERSTORM WILL BE NEAR... PROVINCETOWN BY 600 PM EDT... TRURO BY 610 PM EDT... WELLFLEET BY 620 PM EDT. OTHER STRONG THUNDERSTORMS WERE MOVING OFF THE SOUTH COAST NEAR MATTAPOISETT. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AS THEY MOVE ACROSS THE UPPER CAPE...INCLUDING FALMOUTH AND BOURNE... BETWEEN 605 PM AND 630 PM EDT. GET INSIDE WHEN THUNDERSTORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:47 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 58 min |
| Jul 6, 12:50 PM EDT | Special Marine Warning | BOX | 40 min | |
| Jul 6, 1:30 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 6, 1:54 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 51 min |
| Jul 6, 2:07 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jul 6, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 49 min |
| Jul 6, 2:45 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 6, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 27 min |
| Jul 6, 2:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 6, 3:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 6, 3:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 6, 4:02 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 28 min |
| Jul 6, 4:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jul 6, 4:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 6, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 36 min |
| Jul 6, 4:44 PM EDT | Special Marine Warning | BOX | 91 min | |
| Jul 6, 4:44 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 6, 4:58 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 32 min |
| Jul 6, 5:14 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jul 6, 5:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 6, 5:24 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Jul 6, 5:42 PM EDT | Special Marine Warning | BOX | 63 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.